MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23417
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510k #: k161236.This report includes information known at this time.This event is currently under investigation.A follow-up report will be submitted upon receipt of additional relevant information or the completion of the investigation.
 
Event or Problem Description
It was originally reported during kidney/ureter stent placement using a universa firm ureteral stent set, the "string loosens at the slightest touch." the patient did not experience any adverse effects as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.No unintended section of the device remained inside the patient's body.Physical evaluation of the returned complaint device revealed that the tether on the device is broken.
 
Event or Problem Description
Additional information was received on 25jun2019: it was reported, the tethers are breaking at the knots by the slightest touch.The stents were tested by the account and found that the tether breaks easily and these tethers were not used.
 
Additional Manufacturer Narrative
Additional information: b5.Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, quality control data, and specifications.One open package of the device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination of the returned device confirmed the device was manufactured with a monofilament tether.The tether had been stretched to the point separation.No damage was observed on the stent.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: cautions.¿ do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.This stent features a monofilament tether designed to break away easily without damaging the stent during removal.The monofilament tether does have less tensile strength than the tevdek, which is a braided material.No manufacturing anomalies observed with the products.Customer dissatisfied with tether performance.The returned device was found to have a broken tether.The incoming inspection reports from the monofilament supplier includes pull test data.All 3 lots of raw material used in this finished goods lot were found to be within specification.The cause for the broken tether could not be conclusively determined.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8732178
Report Number1820334-2019-01457
Device Sequence Number11330599
Product Code FAD
UDI-Device Identifier10827002234175
UDI-Public(01)10827002234175(17)210604(10)8926642
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberG23417
Device Catalogue NumberUFH-728-RT1
Device Lot Number8926642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1